I got in to see my doc today to discuss my frustration with my blood glucose levels (highs/lows) and my sporadic weight loss, which has continued. (I lost nothing for 10 days, then dropped 4 pounds in 2 days.)
Soo the answers--she's had me drop Metformin for my diabetes and take only Glimiparide and then only 1/2 the strength that I used to take it. She thinks that will suffice to keep my levels good. And, because it doesn't build up in the blood like Metformin, I can not take it on days I ride and it won't shouldn't cause lows but take it on days I don't exercise to keep my levels down.
As for my weight loss--well, basically I'm getting old
She said I'm "officially" pre-menopausal (short of blood work confirmation but she said at this point it's not needed). Which means my metabolism has slowed to a snail's pace. And, she said I'm assuredly retaining fluids as well--even though I didn't really feel like it but my ankles do stay slightly swollen. I just thought they were supposed to be like that--they have been for a long time anyway.
I'm now on a diuretic to take care of that--which she said should take care of the sporadic weight loss and hopefully make it more of a regular weight loss.
But because I did have a very bad low last month while riding, she wants me to aim for no more than 1.5 pounds a week loss, which she said will give my body and my meds time to adjust so my levels don't go haywire and, you know, cause bad things like unconsciousness and death
She also told me to test every hour that I'm out riding and to have a good snack every hour--I've been going up to 90 minutes or longer between snacks.
I'm also supposed to start drinking soy milk as a natural estrogen kicker--hormones pills are bad for diabetics apparently, as they increase the risk of heart disease.
I'm keeping my fingers crossed that all this works!
For all you Athenas out there--keep an eye out for those pre-men symptoms! Doc told me that any woman 35 or older can begin to suffer from pre-men (slower weight loss/etc) even though you don't have obvious symptoms.